Reply To: Cidp after Covid
I am 83 kg and started on 50mg. The most I took was 75mg for a few days and then reduced back.
I never heard of pulsing corticosteroids.
I did not have any noticable side effects from prednisone but had a great appetite and gained a few kg’s. Also with the last blood check the blood sugar levels were too high and it can cause you to become diabetic.
I your other post here https://forum.gbs-cidp.org/forums/topic/lower-leg-and-feet-muscle-tightness/
you described your symptoms more in detail and I did not find that prednisone helped me with these.
Here is how prednisone helped me:
– reduction or elimination of all inflammatory processes in my body (best at above 40mg at my weight of 83kg) I suffered inflammation in the back and one foot joint, all were gone for 5 months but now reappeared after coming off prednisone.
– minor reduction of twitching in the legs
– extreme increase in energy. I was completely exhausted with not much energy before prednisone. My neurologist always said that would not be normal for CIDP or neuropathy to be exhausted which I find hard to believe. It must have been the inflammation in my back which caused the exhaustion. My believe and that of a few other practitioners is that the inflammation also caused most of my symptoms if not even the neuroathy.
– reduced or eliminated swelling in my legs which I had after receiving IVIG for a week
It may not be for everyone or for every situation. For me it was worth a try and helped me learn more about my disease and my body and pointed me in other directions now to further decrease or eliminate inflammation in my body. The good thing is that it does show to be effective within hours and you can stop at any time if you find doesn’t help.